Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 271, NWS North Platte, NE

August 13, 2015Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2015, 6:25 PM CDT for Thomas County, Nebraska. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2015, 6:25 PM CDT (23:25 UTC)
Expired
Aug 13, 2015, 7:15 PM CDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Thomas County, NE

The radar

The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 6:30 PM CDTTSTM WND DMG7 W Thedford, NE6 INCH DIAMETER TREES LIMBS DOWN OVER THE HIGHWAY ALONG WITH DIME SIZE HAIL.
Aug 13, 6:41 PM CDTTSTM WND GST 605 S Thedford, NE
Aug 13, 6:42 PM CDTTSTM WND GST 605 S Thedford, NE
Aug 13, 6:49 PM CDTHAIL 0.881 Se Hi 83 Mile Marker, NENICKLE SIZE HAIL WITH 50 MPH WINDS.
Aug 13, 7:03 PM CDTHAIL 0.885 Nw Hi 83 Mile Marker, NENICKLE SIZE HAIL WITH 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 5:42 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WUUS53 KLBF 132325
SVRLBF
NEC171-140015-
/O.NEW.KLBF.SV.W.0271.150813T2325Z-150814T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT THU AUG 13 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 715 PM CDT

* AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER THEDFORD...
  MOVING SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NATWICK...HIGHWAY 83 CROSSING THE DISMAL RIVER...NORWAY AND
  THEDFORD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 199 AND 222.
 HIGHWAY 83 BETWEEN MILE MARKERS 132 AND 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4208 10042 4174 10029 4175 10071 4176 10073
      4177 10077 4205 10078
TIME...MOT...LOC 2325Z 351DEG 15KT 4200 10061 

HAIL...0.75IN
WIND...60MPH
 
$$

BUTTLER
2 follow-up statements
943 
WWUS53 KLBF 132352
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT THU AUG 13 2015

NEC171-140015-
/O.CON.KLBF.SV.W.0271.000000T0000Z-150814T0015Z/
THOMAS NE-
652 PM CDT THU AUG 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR THOMAS COUNTY...

AT 652 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF HALSEY TO 10 MILES SOUTH OF
THEDFORD TO 12 MILES SOUTH OF SENECA...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 199 AND 222.
 HIGHWAY 83 BETWEEN MILE MARKERS 132 AND 155.

LOCATIONS IMPACTED INCLUDE...
NATWICK...HIGHWAY 83 CROSSING THE DISMAL RIVER...NORWAY AND THEDFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4208 10042 4174 10029 4175 10071 4176 10073
      4177 10077 4205 10078
TIME...MOT...LOC 2352Z 356DEG 18KT 4180 10037 4183 10056 4187 10076 

HAIL...0.88IN
WIND...60MPH
 
$$

BUTTLER
731 
WWUS53 KLBF 140015
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT THU AUG 13 2015

NEC171-140025-
/O.EXP.KLBF.SV.W.0271.000000T0000Z-150814T0015Z/
THOMAS NE-
715 PM CDT THU AUG 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR THOMAS COUNTY HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4208 10042 4174 10029 4175 10071 4176 10073
      4177 10077 4205 10078
TIME...MOT...LOC 0010Z 351DEG 15KT 4180 10037 4183 10056 4187 10076 

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:05 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 13, 3:05 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT THU AUG 13 2015

.SYNOPSIS...
ISSUED AT 305 PM CDT THU AUG 13 2015

HAND ANALYSIS OF THE 500MB LEVEL REVEALS A TYPICAL AUGUST PATTERN
ACROSS THE CENTRAL HIGH PLAINS.  HIGH PRESSURE REMAINS ANCHORED
ACROSS THE DESERT SOUTHWEST...WITH RIDGING EXTENDING NORTH ACROSS
THE SPINE OF THE ROCKIES TOWARD THE PACIFIC NORTHWEST.  A LONGWAVE
TROUGH IS ANALYZED OVER THE EASTERN THIRD OF THE CONUS WITH ANOTHER
TROUGH OFF THE WESTERN COAST.  THE LARGEST HEIGHT RISES OVER NORTH
AMERICA WERE LOCATED NEAR THE TANANA BASIN...EXTENDING EAST TO
YUKON.  HEIGHT FALLS OF 50DM WERE ANALYZED OVER EASTERN HUDSON BAY.
A BELT OF ENHANCED MID-LEVEL FLOW IS NOTED JUST TO THE LEE OF THE
CALIFORNIA LOW...WHICH NOSES NORTH ALONG THE PAC NW COAST.
SUBJECTIVE ANALYSIS OF THE SURFACE INDICATES A WEAK TROUGH EXTENDING
SOUTH FROM A LOW OVER CENTRAL SOUTH DAKOTA ACROSS THE CENTRAL
SANDHILLS AND SOUTHWEST NEBRASKA WITH HIGH PRESSURE WELL OFF TO THE
WEST.  AS OF 16Z...WEAK CONVECTION CONTINUES ACROSS THE INTERIOR OF
SOUTH DAKOTA...BUT A FEW SHOWERS HAVE DEVELOPED SOUTH NEAR
MERRIMAN.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 305 PM CDT THU AUG 13 2015

FORECAST CHALLENGE IS POPS TONIGHT. SURFACE BOUNDARY EXTENDS FROM
NEAR VALENTINE SOUTHWEST TO THE HYANNIS AREA...THEN SOUTH TO THE
WEST OF HIGHWAY 61. THE SOUTHERLY WINDS HAVE ADVECTED MOISTURE NORTH
WHERE DEWPOINTS ARE INTO THE UPPER 60S TO LOWER 70S INTO NORTH
CENTRAL NEBRASKA AHEAD OF THE SURFACE TROUGH. CURRENT LAPS SHOW CAPE
VALUES AROUND 4000 J/KG NEAR THE THEDFORD AREA. SATELLITE SHOWS CU
FIELD INCREASING ACROSS THE NORTH WITH FINE LINE EXTENDING SOUTH TO
NEAR THE IMPERIAL AREA. THUNDERSTORM INITIATION EXPECTED BY 4 PM CDT
WITH THUNDERSTORMS ONGOING ALONG AND EAST OF THE SURFACE BOUNDARIES
THEN MOVE SOUTHEAST THIS EVENING BY 14/00Z. SEVERE THUNDERSTORMS ARE
POSSIBLE OVER PARTS OF THE NORTH CENTRAL AND SOUTHWEST...WITH THE
SEVERE IMPACTS OF LARGE HAIL AND DAMAGING WINDS. THE SHORT TERM
MODELS CREATES SOME UNCERTAINTY IN AREAL EXTENT OF CONVECTION...WITH
THE UPPER SUPPORT MOVING EAST THIS EVENING SO THE NAM SOLUTION
GENERALLY FOLLOWED.

OVERNIGHT INTO FRIDAY THE UPPER RIDGE AXIS BUILDS EAST FOR QUIET
DAY. TONIGHT LOW TEMPERATURES IN THE 60S AND HIGH TEMPERATURES
FRIDAY MAINLY IN THE 90S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 305 PM CDT THU AUG 13 2015

UPPER LEVEL TROUGH WILL TRANSLATE EAST ACROSS THE PAC NW TOWARD THE
THE CENTRAL CANADIAN PRAIRIES THIS WEEKEND.  THE WAVE WILL BREAKDOWN
THE UPPER RIDGE TO THE SOUTHWEST AND EVENTUALLY FORCE A COLD FRONT
ACROSS THE HIGH PLAINS.  THE MODELS REMAIN FIXED ON A SOLUTION WHERE
AFTERNOON AND EVENING CONVECTION DEVELOPS SATURDAY...WITH ADDITIONAL
STORMS POSSIBLE INTO EARLY MONDAY AS THE FRONT STALLS OVER THE
REGION.  DESTABILIZATION OF THE LOWER TROPOSPHERE WILL OCCUR
YIELDING UPWARDS TO 2000 J/KG OF SBCAPE.  SHEAR IS NOT OVERLY
IMPRESSIVE...BUT WOULD MARGINALLY SUPPORT A FEW ORGANIZED STORMS
SATURDAY AFTERNOON AND EVENING. AN INCREASING LLJ MAY ALLOW STORMS
TO CONTINUE INTO THE OVERNIGHT.  SUNDAY SHEAR LOOKS A BIT MORE
FAVORABLE...BUT INSTABILITY WILL BE LESS OWING TO COOLER
TEMPERATURES AND CLOUDS.

EARLY NEXT WEEK THE RIDGE AMPLIFIES NORTH ONCE AGAIN ACROSS THE HIGH
PLAINS IN RESPONSE TO A STRONG TROUGH DEEPENING OVER THE PAC NW.
THE TROUGH WILL EVENTUALLY PROCEED TO THE EAST...KEEPING THE PATTERN
UNSETTLED FOR THE PLAINS THROUGH LATE NEXT WEEK.  THERE IS
CONSIDERABLE UNCERTAINTY ON HOW THE TROUGH WILL PLAY OUT.  THE
ENSEMBLES ARE ALL OVER THE PLACE...THUS THE CR_BLENDED POP FORECAST
FOR NEXT WEEK WAS LEFT LARGELY AS IS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1221 PM CDT THU AUG 13 2015

VISUAL FLIGHT RULES CONTINUE FOR TERMINALS KLBF AND KVTN THROUGH
18Z FRIDAY. MODELS IN FAIR AGREEMENT THAT SURFACE TROUGH MOVES
EAST AND WILL BE THE FOCUS FOR CONVECTION LATE THIS AFTERNOON.
THUNDERSTORMS WILL BE POSSIBLE AT BOTH TERMINALS FROM LATE EVENING
THROUGH MIDNIGHT WITH THE PRIMARY FOCUS AT THIS TIME FROM 13/21Z
TO 14/03Z POSSIBLY UNTIL MIDNIGHT AT THE KLBF TERMINAL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JACOBS
SHORT TERM...KECK
LONG TERM...JACOBS
AVIATION...KECK
Hazardous weather outlook, Aug 13, 2:56 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT THU AUG 13 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-142000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
256 PM CDT THU AUG 13 2015 /156 PM MDT THU AUG 13 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS
PARTS OF THE NORTH CENTRAL AND SOUTHWEST NEBRASKA THROUGH THIS EVENING.
STORM ACTIVITY IS EXPECTED TO INITIATE ALONG AND EAST OF THE
SURFACE BOUNDARY EXTENDING FROM NEAR VALENTINE SOUTHWEST TO
HYANNIS AND SOUTH TO THE IMPERIAL AREA. STORMS WILL MOVE SOUTH TO
SOUTHEAST AT 10 TO 15 MPH. THIS SLOW MOTION COULD PRODUCE STORMS
CAPABLE OF LOCALLY HEAVY RAINFALL. THE SEVERE IMPACTS COULD
INCLUDE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH WEDNESDAY.
WINDS ALOFT WILL BE STRONG SUGGESTING THE POTENTIAL FOR SEVERE
WEATHER WITH STORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE. A FEW
SEVERE STORMS ARE POSSIBLE LATE SATURDAY...MAINLY NORTH OF
INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM CDT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Aug 13, 4:29 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
429 PM CDT THU AUG 13 2015

NEZ005-094-132215-
WESTERN CHERRY NE-EASTERN CHERRY NE-
429 PM CDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY COUNTY UNTIL
515 PM CDT/415 PM MDT/...

AT 428 PM CDT /328 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES WEST OF VALENTINE NATIONAL WILDLIFE REFUGE...OR
24 MILES SOUTHWEST OF VALENTINE...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VALENTINE NATIONAL WILDLIFE REFUGE AND HIGHWAY 83 CROSSING GOOSE
CREEK.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 179 AND 193.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO A FLOODED ROADWAY.

&&

LAT...LON 4249 10089 4267 10080 4260 10043 4235 10057
TIME...MOT...LOC 2128Z 292DEG 8KT 4255 10076

BUTTLER
Special weather statement, Aug 13, 4:42 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM CDT THU AUG 13 2015

NEZ008-009-132230-
BROWN NE-ROCK NE-
442 PM CDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROCK AND EAST CENTRAL
BROWN COUNTIES UNTIL 530 PM CDT...

AT 442 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LONG PINE...OR 8 MILES EAST OF AINSWORTH...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWPORT...BASSETT...LONG PINE AND TWIN LAKES STATE WILDLIFE
MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 BETWEEN MILE MARKERS 163 AND 198.
 HIGHWAY 20 BETWEEN MILE MARKERS 246 AND 272.

LAT...LON 4247 9984 4263 9975 4262 9926 4223 9943
TIME...MOT...LOC 2142Z 292DEG 12KT 4252 9969

BUTTLER
Special weather statement, Aug 13, 5:06 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
506 PM CDT THU AUG 13 2015

NEZ008>010-132245-
BROWN NE-HOLT NE-ROCK NE-
506 PM CDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROCK...WEST CENTRAL HOLT
AND EAST CENTRAL BROWN COUNTIES UNTIL 545 PM CDT...

AT 503 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LONG PINE TO 10 MILES
SOUTH OF AINSWORTH...AND MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HOFELD LAKE...DUFF...JONES LAKE...PONY LAKE...BASSETT...LONG PINE AND
TWIN LAKES STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 BETWEEN MILE MARKERS 157 AND 182.
 HIGHWAY 20 BETWEEN MILE MARKERS 250 AND 263.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4249 9911 4215 9960 4238 9996 4262 9962
TIME...MOT...LOC 2203Z 299DEG 13KT 4255 9962 4240 9982

BUTTLER
Local storm report, Aug 13, 6:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
603 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             6 WSW BROWNLEE          42.25N 100.73W
08/13/2015  E1.00 INCH       CHERRY             NE   PUBLIC

&&

JGOMEZ
Special weather statement, Aug 13, 6:22 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT THU AUG 13 2015

NEZ024>026-140000-
THOMAS NE-BLAINE NE-HOOKER NE-
622 PM CDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER...THOMAS AND
WESTERN BLAINE COUNTIES UNTIL 700 PM CDT/600 PM MDT/...

AT 622 PM CDT /522 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SENECA TO NEAR
PURDUM...AND MOVING SOUTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NATWICK...HALSEY...PURDUM...HIGHWAY 83 CROSSING THE DISMAL RIVER...
NORWAY AND THEDFORD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 197 AND 235.
 HIGHWAY 83 BETWEEN MILE MARKERS 133 AND 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT/1100
PM MDT/ FOR NORTHWESTERN NEBRASKA.

LAT...LON 4176 10085 4178 10011 4207 10020 4207 10081
TIME...MOT...LOC 2322Z 351DEG 15KT 4203 10072 4204 10029

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:29 PM CDTSpecial Weather StatementLBFCherry46 min
Aug 13, 4:42 PM CDTSpecial Weather StatementLBFRock48 min
Aug 13, 5:06 PM CDTSpecial Weather StatementLBFBrown, Rock39 min
Aug 13, 5:28 PM CDTSevere Thunderstorm WarningLBFBrown47 min
Aug 13, 5:32 PM CDTSevere Thunderstorm WarningLBFCherry, Thomas43 min
Aug 13, 6:22 PM CDTSpecial Weather StatementLBFThomas38 min
Aug 13, 6:32 PM CDTSpecial Weather StatementLBFLogan43 min
Aug 13, 6:38 PM CDTSpecial Weather StatementLBFBlaine52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.